Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Global oscillatory waves for second order quasilinear wave equations


Author: Paul Godin
Journal: Trans. Amer. Math. Soc. 346 (1994), 523-547
MSC: Primary 35L70; Secondary 35B40, 58G16
MathSciNet review: 1270662
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the global existence and describe the asymptotic behaviour of a family of oscillatory solutions of Cauchy problems for a class of scalar second order quasilinear wave equations, when the space dimension is odd and at least equal to $ 3$. If time is bounded, corresponding results for quasilinear first order systems were obtained by Guès; to prove our results we reduce our problems to bounded time problems with the help of a conformal inversion. To obtain global results, suitable geometric assumptions must be made on the set where the oscillations are concentrated at initial time.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L70, 35B40, 58G16

Retrieve articles in all journals with MSC: 35L70, 35B40, 58G16


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1270662-X
PII: S 0002-9947(1994)1270662-X
Keywords: Quasilinear second order wave equations, global existence, oscillatory solutions, conformal inversion
Article copyright: © Copyright 1994 American Mathematical Society